# SDR CA971110004

- Difficulty date: November 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 212
- Engine: Pwa PT6T3
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Spiralbevel Gear
- Part number: 204040701101
- Condition: Cracked
- Location: Mating Flange
- Part time: 8,914 hours
- Component: 212040001123
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) IN NORMAL SERVICE, THE ATTACHMENT BOLT TORQUE OF THE GEAR TO SHAFT (P/N 204-040-324-5) BECAME REDUCED RESULTING IN FRETTING CORROSION OF THE MATING SURFACES.  A SURFACE CRACK WAS FOUND DURING OVERHAUL BETWEEN TWO OF THE ATTACH BOLT HOLES IN THE GEAR.  SUBMITTER SUSPECTS THAT CRACK ONLY EXTENDS THROUGH THE SURFACE HARDENING.
